Question

Antidiabetic

What are the side effects of Glipizide and Metformin?

A Answers (1)

  • AStacy Wiegman, PharmD, Pharmacy, answered

    Glipizide and metformin may cause side effects that may be severe for some people. In rare cases, the medication may cause a severe allergic reaction that leads to difficulty breathing, swelling in the face or throat, and hives. If you develop these symptoms, call 911 immediately.

    Glipizide and metformin may also increase the risk for a serious condition called lactic acidosis, or a buildup of acid in the blood. If you experience symptoms such as shortness of breath, light-headedness, fainting, weakness, slowed heartbeat, feeling cold, muscle or stomach pain, or unusual sleepiness, get emergency medical attention immediately.

    This medication may also lead to hypoglycemia (low blood sugar), causing symptoms like excessive hunger, headache, dizziness, blurred vision, fast heartbeat, tingling in the hands and feet, cold sweat, shaking, and fainting.

    Other serious side effects of glipizide and metformin may include unusual bruising and bleeding, severe   stomach pain or nausea, yellowing of the skin and eyes, increased blood pressure, and swelling or unusual weight gain. More common side effects include dizziness, headache, joint or muscle pain, mild nausea, diarrhea, upset stomach, sneezing, or cough. Other side effects may be possible, so talk to your doctor if any new or unusual symptoms develop while taking glipizide and metformin.

Did You See?  Close
What should I know about glipizide and metformin before taking it?